2018, 25: 1-7. doi: 10.3934/era.2018.25.001

Zermelo deformation of finsler metrics by killing vector fields

1. 

Centre International de Rencontres Mathématiques-CIRM, 163 avenue de Luminy, Case 916, F-13288 Marseille -Cedex 9, France

2. 

Institut für Mathematik, Fakultät für Mathematik und Informatik, Friedrich-Schiller-Universität Jena, 07737 Jena, Germany

Received  October 10, 2017 Published  March 2018

Fund Project: The authors thank Sergei Ivanov for useful comments. V. M. was partially supported by the University of Jena and by the DFG grant MA 2565/4.

We show how geodesics, Jacobi vector fields, and flag curvature of a Finsler metric behave under Zermelo deformation with respect to a Killing vector field. We also show that Zermelo deformation with respect to a Killing vector field of a locally symmetric Finsler metric is also locally symmetric.

Citation: Patrick Foulon, Vladimir S. Matveev. Zermelo deformation of finsler metrics by killing vector fields. Electronic Research Announcements, 2018, 25: 1-7. doi: 10.3934/era.2018.25.001
References:
[1]

D. BaoC. Robles and Z. Shen, Zermelo Navigation on Riemannian manifolds, J. Diff. Geom., 66 (2004), 377-435.  doi: 10.4310/jdg/1098137838.  Google Scholar

[2]

S. -S. Chern and Z. Shen, Riemann-Finsler Geometry, Nankai Tracts in Mathematics, 6, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2005.  Google Scholar

[3]

P. Foulon, Ziller-Katok deformations of Finsler metrics, in 2004 International Symposium on Finsler Geometry, Tianjin, PRC, 2004, 22-24. Google Scholar

[4]

P. Foulon, Locally symmetric Finsler spaces in negative curvature, C. R. Acad. Sci. Paris Sér. I Math., 324 (1997), 1127-1132.  doi: 10.1016/S0764-4442(97)87899-8.  Google Scholar

[5]

L. Huang and X. Mo, On the flag curvature of a class of Finsler metrics produced by the navigation problem, Pac. J. Math., 277 (2015), 149-168.  doi: 10.2140/pjm.2015.277.149.  Google Scholar

[6]

M. A. Javaloyes and H. Vitório, Zermelo navigation in pseudo-Finsler metrics, preprint, arXiv: 1412.0465. Google Scholar

[7]

A. B. Katok, Ergodic properties of degenerate integrable Hamiltonian systems, Izv. Akad. Nauk SSSR. Ser. Mat., 37 (1973), 539-576; English translation in Math. USSR-Isv. 7 (1973), 535-571.  Google Scholar

[8]

V. S. Matveev and M. Troyanov, The Binet-Legendre metric in Finsler geometry, Geom. Topol., 16 (2012), 2135-2170.  doi: 10.2140/gt.2012.16.2135.  Google Scholar

[9]

Z. Shen, Finsler manifolds of constant positive curvature, in Finsler Geometry (Seattle, WA, 1995), Contemporary Math., 196, Amer. Math. Soc., Providence, RI, 1996, 83-93.  Google Scholar

[10]

Z. Shen, Differential Geometry of Spray and Finsler Spaces, Kluwer Academic Publishers, Dordrecht, 2001.  Google Scholar

show all references

References:
[1]

D. BaoC. Robles and Z. Shen, Zermelo Navigation on Riemannian manifolds, J. Diff. Geom., 66 (2004), 377-435.  doi: 10.4310/jdg/1098137838.  Google Scholar

[2]

S. -S. Chern and Z. Shen, Riemann-Finsler Geometry, Nankai Tracts in Mathematics, 6, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2005.  Google Scholar

[3]

P. Foulon, Ziller-Katok deformations of Finsler metrics, in 2004 International Symposium on Finsler Geometry, Tianjin, PRC, 2004, 22-24. Google Scholar

[4]

P. Foulon, Locally symmetric Finsler spaces in negative curvature, C. R. Acad. Sci. Paris Sér. I Math., 324 (1997), 1127-1132.  doi: 10.1016/S0764-4442(97)87899-8.  Google Scholar

[5]

L. Huang and X. Mo, On the flag curvature of a class of Finsler metrics produced by the navigation problem, Pac. J. Math., 277 (2015), 149-168.  doi: 10.2140/pjm.2015.277.149.  Google Scholar

[6]

M. A. Javaloyes and H. Vitório, Zermelo navigation in pseudo-Finsler metrics, preprint, arXiv: 1412.0465. Google Scholar

[7]

A. B. Katok, Ergodic properties of degenerate integrable Hamiltonian systems, Izv. Akad. Nauk SSSR. Ser. Mat., 37 (1973), 539-576; English translation in Math. USSR-Isv. 7 (1973), 535-571.  Google Scholar

[8]

V. S. Matveev and M. Troyanov, The Binet-Legendre metric in Finsler geometry, Geom. Topol., 16 (2012), 2135-2170.  doi: 10.2140/gt.2012.16.2135.  Google Scholar

[9]

Z. Shen, Finsler manifolds of constant positive curvature, in Finsler Geometry (Seattle, WA, 1995), Contemporary Math., 196, Amer. Math. Soc., Providence, RI, 1996, 83-93.  Google Scholar

[10]

Z. Shen, Differential Geometry of Spray and Finsler Spaces, Kluwer Academic Publishers, Dordrecht, 2001.  Google Scholar

Figure 1.  The unit ball of $\tilde F$ (dashed line) is the $v$-translation of that of $F$ (bold line). If a vector $J$ is tangent to the unit ball of $ F$ at $\xi$, it is tangent to the unit ball of $ \tilde F$ at $\xi + v$
[1]

Jean-François Biasse. Improvements in the computation of ideal class groups of imaginary quadratic number fields. Advances in Mathematics of Communications, 2010, 4 (2) : 141-154. doi: 10.3934/amc.2010.4.141

[2]

Mao Okada. Local rigidity of certain actions of solvable groups on the boundaries of rank-one symmetric spaces. Journal of Modern Dynamics, 2021, 17: 111-143. doi: 10.3934/jmd.2021004

[3]

Yves Dumont, Frederic Chiroleu. Vector control for the Chikungunya disease. Mathematical Biosciences & Engineering, 2010, 7 (2) : 313-345. doi: 10.3934/mbe.2010.7.313

[4]

Alexandr Mikhaylov, Victor Mikhaylov. Dynamic inverse problem for Jacobi matrices. Inverse Problems & Imaging, 2019, 13 (3) : 431-447. doi: 10.3934/ipi.2019021

[5]

A. K. Misra, Anupama Sharma, Jia Li. A mathematical model for control of vector borne diseases through media campaigns. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1909-1927. doi: 10.3934/dcdsb.2013.18.1909

[6]

F.J. Herranz, J. de Lucas, C. Sardón. Jacobi--Lie systems: Fundamentals and low-dimensional classification. Conference Publications, 2015, 2015 (special) : 605-614. doi: 10.3934/proc.2015.0605

[7]

Feng Luo. A combinatorial curvature flow for compact 3-manifolds with boundary. Electronic Research Announcements, 2005, 11: 12-20.

[8]

Alexandre B. Simas, Fábio J. Valentim. $W$-Sobolev spaces: Higher order and regularity. Communications on Pure & Applied Analysis, 2015, 14 (2) : 597-607. doi: 10.3934/cpaa.2015.14.597

[9]

Alexander A. Davydov, Massimo Giulietti, Stefano Marcugini, Fernanda Pambianco. Linear nonbinary covering codes and saturating sets in projective spaces. Advances in Mathematics of Communications, 2011, 5 (1) : 119-147. doi: 10.3934/amc.2011.5.119

[10]

Xue-Ping Luo, Yi-Bin Xiao, Wei Li. Strict feasibility of variational inclusion problems in reflexive Banach spaces. Journal of Industrial & Management Optimization, 2020, 16 (5) : 2495-2502. doi: 10.3934/jimo.2019065

[11]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[12]

Charles Fulton, David Pearson, Steven Pruess. Characterization of the spectral density function for a one-sided tridiagonal Jacobi matrix operator. Conference Publications, 2013, 2013 (special) : 247-257. doi: 10.3934/proc.2013.2013.247

[13]

Lei Liu, Li Wu. Multiplicity of closed characteristics on $ P $-symmetric compact convex hypersurfaces in $ \mathbb{R}^{2n} $. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020378

[14]

Ademir Fernando Pazoto, Lionel Rosier. Uniform stabilization in weighted Sobolev spaces for the KdV equation posed on the half-line. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1511-1535. doi: 10.3934/dcdsb.2010.14.1511

[15]

Lucas C. F. Ferreira, Jhean E. Pérez-López, Élder J. Villamizar-Roa. On the product in Besov-Lorentz-Morrey spaces and existence of solutions for the stationary Boussinesq equations. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2423-2439. doi: 10.3934/cpaa.2018115

[16]

Ka Luen Cheung, Man Chun Leung. Asymptotic behavior of positive solutions of the equation $ \Delta u + K u^{\frac{n+2}{n-2}} = 0$ in $IR^n$ and positive scalar curvature. Conference Publications, 2001, 2001 (Special) : 109-120. doi: 10.3934/proc.2001.2001.109

2019 Impact Factor: 0.5

Article outline

Figures and Tables

[Back to Top]